MAUDE Adverse Event Report: ABBOTT MOLECULAR, INC. ALINITY M STI AMP KIT; NUCLEIC ACID DETECTION SYSTEM FOR NON-VIRAL MICROORGANISM(S) CAUSING SEXUALLY TR

ABBOTT MOLECULAR, INC. ALINITY M STI AMP KIT; NUCLEIC ACID DETECTION SYSTEM FOR NON-VIRAL MICROORGANISM(S) CAUSING SEXUALLY TR
Catalog Number 09N17-095
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is in process.A follow-up report will be submitted when the investigation is complete.
 
Event or Problem Description
The customer reported a discrepant result for the ct (chlamydia trachomatis) target on the alinity m sti assay.Sid (sample id) (b)(6) was tested 3 times on (b)(6) 2025.1.) on (b)(6)2025, completed at 10:09am, fcn: 28.27, normal amplification, "positive".Apu3,9 2.) on (b)(6)2025, completed at 1:03pm, fcn: -1 "negative" but appeared to amplify on mqanalyze.3.) on (b)(6)2025, completed at 3:27pm, fcn: -1, "negative" but looked like it amplified on mqanalyze.Sample was urine and was ran one after the other on the same alinity m to double/triple check the ct result.The tas (technical application specialist) checked the result logs and ran curves in mqanalyze to verify customer claims.All above were true and curves looked normal and smooth on the fam filter type for ct.The curves amplified for the 2nd and 3rd attempts but the result was a "negative." clinician reported result to patient as "equivocal" and requested a retry.The customer does not deem the result as a "false positive or false negative" but as discrepant.There has been no report of impact to patient management.In the absence of additional information, this report is being filed as a potential false negative result.
 
Additional Manufacturer Narrative
Investigation into this complaint included file sample testing, customer data review, quality data review and a complaint history review.The results of the investigation are summarized as follows: retain / file sample evaluation: the file sample evaluation for alinity m sti amp kit (list 09n17-095) lot 401830 met all acceptance criteria with a passed disposition.The validity of the runs was verified.The assay meets specification requirements, and no error codes or flags were displayed for the run controls.Furthermore, no false negatives were observed, and all negative controls and samples passed the acceptance criteria per the quality procedure.File sample testing for alinity m sti amp kit (list 09n17-095) lot 401830 received a disposition of pass; therefore, the file sample evaluation testing results did not verify the customer's observation.Customer data review: only the results related to the questioned results was evaluated.The runs involving reported samples were valid, met assay specification requirements, and no error codes or flags were displayed for run controls or samples.The curves showed normal sigmoidal amplification, although the negative tests did not generate fractional cycle number (fcn) values and produced max ratio (mr) values (0.074 and 0.070) near to but also below the ct analyte (fam) cutoff (0.075).For these reasons, each result was interpreted correctly per the assay software.As per the ticket notes, damaged tips were discovered which may have resulted in mechanical issues.A reagent handling or preparation issue cannot be ruled out, as the customer did not provide any information regarding lab procedures.The review of the customer data demonstrated the alinity m sti amp kit (09n17-095) lot 401830 is performing as expected.A product deficiency was not identified by this evaluation.Quality data review: device history record (dhr) review.The manufacturing packet for alinity m sti amp kit (list 09n17-091) lot 401830 (and its components) was reviewed to identify if there were any issues related to the reported complaint.No issues were identified which could result in the reported complaint.No issues were found during quality control (qc) testing.The qc testing met all acceptance and validity specification criteria.Capa / non-conformance review: a lot specific capa search was performed to identify related existing internal quality records to the reported complaint during production or internal use.The capa review did not identify any existing internal records or nonconformances related to the reported complaint.Complaint history review: lot specific complaint history review was performed to identify any similar complaints to the ticket being investigated, which reported a discrepant result while using alinity m sti amp kit (list 09n17-095) lot 401830.The complaint history review did not identify any additional complaints related to the reported issue for alinity m sti amp kit lot 401830.Complaint trending identified no new adverse trend.A product deficiency was not identified by this evaluation.Based on the results of the investigation elements, a product deficiency for alinity m sti amp kit 09n17-095 lot 401830 was not identified.

Brand Name
ALINITY M STI AMP KIT
Common Device Name
NUCLEIC ACID DETECTION SYSTEM FOR NON-VIRAL MICROORGANISM(S) CAUSING SEXUALLY TR
Manufacturer (Section D)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
Manufacturer (Section G)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
Manufacturer Contact
albert chianello
1300 e. touhy ave.
des plaines, IL 60018-3315
MDR Report Key21413974
Report Number3005248192-2025-00034
Device Sequence Number15507656
Product Code QEP
UDI-Device Identifier00884999048591
UDI-Public(01)00884999048591(10)401830(17)260409(240)09N17-095
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K222379
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/09/2026
Device Catalogue Number09N17-095
Device Lot Number401830
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2025
Supplement Date Received by Manufacturer05/02/2025
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown